Next Article in Journal
Influenza Vaccination in Psoriatic Patients—Epidemiology and Patient Perceptions: A German Multicenter Study (Vac-Pso)
Next Article in Special Issue
Predictors of COVID-19 Vaccine Intention among the Saudi Arabian Population: A Cross-Sectional Survey
Previous Article in Journal
Immunogenicity and Antiviral Response of Therapeutic Hepatitis B Vaccination in a Mouse Model of HBeAg-Negative, Persistent HBV Infection
Previous Article in Special Issue
A Glimpse into the Diverse Cellular Immunity against SARS-CoV-2
Communication

Propylthiouracil-Induced Antineutrophil Cytoplasmic Antibody-Associated Vasculitis after COVID-19 Vaccination

Department of Rheumatology, Kindai University Nara Hospital, 1248-1, Otodacho, Ikoma 630-0293, Japan
*
Author to whom correspondence should be addressed.
Academic Editors: Ralph A. Tripp, Steven B. Bradfute and Scott Anthony
Vaccines 2021, 9(8), 842; https://doi.org/10.3390/vaccines9080842
Received: 25 June 2021 / Revised: 17 July 2021 / Accepted: 29 July 2021 / Published: 31 July 2021
(This article belongs to the Collection COVID-19 Vaccines and Vaccination)
We report the case of a patient who developed antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis (AAV) after receiving the coronavirus disease 2019 (COVID-19) vaccine BNT162b (Pfizer–BioNTech). A 37-year-old Japanese woman had been taking propylthiouracil for Graves’ disease. She had erythema on her forearm on the 12th day after receiving the first dose of the vaccine, fever on the 13th day, and redness and swelling of her left auricle on the 25th day. Her serum myeloperoxidase-ANCA and proteinase 3-ANCA levels, which were negative before the Graves’ disease treatment, were elevated. She had unilateral auricular symptoms but no other typical relapsing polychondritis findings. She was diagnosed with propylthiouracil-induced AAV. She was treated with oral glucocorticoids, and her symptoms improved. Propylthiouracil is considered to be the main cause of the onset of AAV in this case, but it cannot be ruled out that BNT162b may have had some effect on the onset of the disease. Although the development of propylthiouracil-induced AAV in this case may have been incidental and unrelated to the vaccination, this report provides important data for evaluating the safety of the vaccine. View Full-Text
Keywords: propylthiouracil; ANCA-associated vasculitis; relapsing polychondritis; COVID-19 vaccine propylthiouracil; ANCA-associated vasculitis; relapsing polychondritis; COVID-19 vaccine
Show Figures

Figure 1

MDPI and ACS Style

Okuda, S.; Hirooka, Y.; Sugiyama, M. Propylthiouracil-Induced Antineutrophil Cytoplasmic Antibody-Associated Vasculitis after COVID-19 Vaccination. Vaccines 2021, 9, 842. https://doi.org/10.3390/vaccines9080842

AMA Style

Okuda S, Hirooka Y, Sugiyama M. Propylthiouracil-Induced Antineutrophil Cytoplasmic Antibody-Associated Vasculitis after COVID-19 Vaccination. Vaccines. 2021; 9(8):842. https://doi.org/10.3390/vaccines9080842

Chicago/Turabian Style

Okuda, Saki, Yasuaki Hirooka, and Masafumi Sugiyama. 2021. "Propylthiouracil-Induced Antineutrophil Cytoplasmic Antibody-Associated Vasculitis after COVID-19 Vaccination" Vaccines 9, no. 8: 842. https://doi.org/10.3390/vaccines9080842

Find Other Styles
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Article Access Map by Country/Region

1
Back to TopTop